MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-681434
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer; the investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that while advancing the coil out of the microcatheter, which was in position, the coil only advanced a few inches and then detached at its detachment point.The coil was advanced into the target site with the glidewire.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
Only the pusher and introducer were returned for analysis.The microcatheter, implant, and dispenser hoop were not returned.A review of the pusher found the proximal end to be in good condition and without damage.The distal end of the pusher was found to have a minor fold in the strain relief.Just distal of the attachment location, the pusher was found to be twisted and bent.No damage was identified on the introducer.The monofilament was removed from the pusher for further analysis.The distal end of the monofilament was found to have an elongated tail profile; this profile is characteristic of a unit that has been subjected to tensile forces.Based on the investigation findings and available information, the reported complaint is confirmed.Only the pusher was returned, preventing detailed analysis of the reported incident.The root cause cannot be definitively determined at this time, though the damage profile on the monofilament displayed that of a tensile force break.Additionally, the damage sustained to the pusher displays signs of being advanced under excessive force.The microcatheter is considered a critical component to fully investigate the reported complaint.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8756056
Report Number2032493-2019-00168
Device Sequence Number19249722
Product Code HCG
UDI-Device Identifier00810170017803
UDI-Public(01)00810170017803(11)180903(17)230831(10)180903529
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number45-681434
Device Catalogue Number45-681434
Device Lot Number180903529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR